Alert archive / Oklahoma / Flash Flood Warnings in 2002
Flash Flood Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 16, 2002, 9:28 AM CDT for Beaver County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2002, 9:28 AM CDT (14:28 UTC)
- Expired
- Aug 16, 2002, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 120 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2336 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 161428 FFWAMA OKC007-161730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 928 AM CDT FRI AUG 16 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... BEAVER COUNTY IN THE OKLAHOMA PANHANDLE THIS INCLUDES THE CITY OF BEAVER * UNTIL 1230 PM CDT * AT 928 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL 11 MILES EAST OF ELMWOOD...OR ABOUT 20 MILES SOUTHEAST OF BEAVER...MOVING SOUTHEAST AT 15 MPH. ADDITIONAL THUNDERSTORMS OVER WESTERN BEAVER AND EASTERN TEXAS COUNTIES WILL MOVE ACROSS ALREADY FLOODED AREAS. THE HEAVY RAINFALL FROM EARLIER THIS MORNING...AND THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL FURTHER AGGRAVATE ONGOING FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3700 10095 3650 10095 3651 10004 3698 10004
2 follow-up statements
000 WGUS74 KAMA 161640 FFSAMA OKC007-161730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1136 AM CDT FRI AUG 16 2002 ...A FLASH FLOOD WARNING CONTINUES FOR BEAVER COUNTY UNTIL 1230 PM CDT... AT 1136 AM CDT...THE OKLAHOMA HIGHWAY PATROL CONTINUED TO REPORT FLOODING 6 MILES NORTH OF BEAVER. FLOODING IS ESPECIALLY PREVALENT ON ROADWAYS NORTH OF BEAVER. ALTHOUGH THE HEAVY RAINFALL IS BEGINNING TO COME TO AN END...FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL CONTINUE. IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3691 10041 3673 10038 3674 9986 3701 9990
000 WGUS74 KAMA 161723 FFSAMA OKC007-161815- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1220 PM CDT FRI AUG 16 2002 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL BEAVER COUNTY IS BEING ALLOWED TO EXPIRE... NATIONAL WEATHER SERVICE RADAR INDICATED THE RAINFALL WAS ENDING ACROSS BEAVER COUNTY...AND THE FLOOD THREAT WAS DIMINISHING. SOME FLOODING MAY CONTINUE...ESPECIALLY ON STREETS AND ROADWAYS. HOWEVER...THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3679 10016 3661 10021 3647 9963 3673 9956
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 8:31 AM CDT, 57 minutes earlier.
Area forecast discussion, Aug 16, 8:31 AM CDT, 57 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 831 AM CDT FRI AUG 16 2002 PLENTY OF ACCAS OUTSIDE ATTM AND MRNG SNDG CAME IN WITH PRECIP H2O OF 1.33 INCHES AND LI OF -12.5 ALG WITH A CAPE OF 6045 J/KG. ON KAMA WSR-88D...BNDRY INDICATED FM COMPLEX OF CNVTN IN BEAVER CNTY SWWD TO NR KBGD AND THEN TO NR HEREFORD IN SWRN TX PNHDL. STARTING TO SEE CNVTN POPPING UP ALG THIS BNDRY AND WENT AHD AND UPDATED FCST TO INCLUDE ISOLD AREAL COVERAGE OF TSRA/S FOR ALL BUT THE NWRN AND SERN SXNS OF THE FA. .AMA... TX...NONE. OK...NONE. SCHNEIDER/GARCIA
In the hours before
Local storm report, Aug 16, 7:49 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
749 AM CDT FRI AUG 16 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 AM 5NW BEAVER OK FLOODING
08/16/02 BEAVER WATER OVER THE ROADWAY 5
MILES NORTH AND 3 MILES
WEST OF BEAVER. REPORTED
BY BEAVER COUNTY SO.
0710 AM 6N BEAVER OK FLOODING
08/16/02 BEAVER WATER OVER THE ROADWAY
ALONG HIGHWAY 270 5 TO 7
MILES NORTH OF BEAVER.
REPORTED BY BEAVER COUNTY
SO.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:48 AM CDT | Flash Flood Warning | AMA | Beaver | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.